Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
May 3, 2004

Other

Question from Paramount, California, USA:

My son was diagnosed with diabetes in March and is taking insulin injections. He has recently had what is called cyanosis--his lips and cheeks turned blue during physical education at school. The doctors say for sure this is not diabetes related. He has had a chest x-ray, an EKG, and blood work, all of which show everything normal. He is scheduled for an echogram on the May 10. Are there any possible causes I may bring to the pediatrician's attention?

Answer:

Your pediatrician should be well suited to handle the screening tests required for this problem. They also should do a complete history and physical which can help to identify the source of the cyanosis. I doubt that it is related to diabetes.

MSB